Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Hot and cold flashes, nausea, loss of appetite, swelling. Wisdom teeth extracted. Cure?

Hello, I had 3 wisdom teeth extracted six days ago. They were all PBI s. Two days ago I stopped taking pain Meds. Swelling is almost gone and the pain is tolerable (about a two on a scale of 1-10). But yesterday I started getting hot and cold flashes and nausea . No appetite . Can barely keep water down. No fever. Do you think this could be an infection? Or did I maybe catch an illness?
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  386
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

The symptoms which you have described are not indicative of a dental infection. If this is the case, the predominant symptoms would be a sudden increase in swelling and pain along with fever. On the other hand you have mentioned that the swelling has subsided, the pain is minimal and there is no fever.

The most likely cause for the nausea and loss of appetite could be a gastritis. This is quite possible because you would have been on multiple medication including pain killers and antibiotics, which could have resulted in stomach irritation and gastritis. A less likely possibility could be that you have contracted some other infection, probably a virus.

I would suggest the following simple measures:
- Take food in smaller quantities and at frequent intervals. This will enable you to maintain your intake.
- Avoid oily or spicy foods and take a bland diet
- You can take an antacid syrup thrice a day to counter the hyperacidity.
- If the nausea is unmanageable, then you can take an over-the-counter anti-emetic medication.
- Give yourself adequate rest

Your symptoms should come down within a a few days and you should be able to regain your appetite gradually. In case you develop high fever or any other complications, then you have to see your doctor for further evaluation and treatment.

Wish you all the best.

Dr. Sheeba Stephen
Answered: Mon, 31 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor